Alert archive / California / Red Flag Warnings in 2012

Red Flag Warning 4, NWS Los Angeles, CA

May 22, 2012

NWS Los Angeles, CA issued this red flag warning at May 22, 2012, 2:25 PM PDT. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 22, 2012, 2:25 PM PDT (21:25 UTC)
Expired
May 24, 2012, 5:44 AM PDT
In force
39 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

283 
WWUS86 KLOX 222125
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
225 PM PDT TUE MAY 22 2012

...RED FLAG WARNING IN EFFECT UNTIL 6 AM PDT THURSDAY FOR THE
COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR THE
SANTA BARBARA SOUTH COAST AND MOUNTAINS...

.A TIGHTENING NORTHERLY GRADIENT ACROSS SOUTHERN CALIFORNIA WILL
BRING STRONG NORTH WINDS ACROSS THE AREA THROUGH EARLY THURSDAY
MORNING. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS
SOUTHERN SANTA BARBARA COUNTY THROUGH THURSDAY MORNING AS GUSTY
NORTH WINDS COMBINE WITH THE DRY AIR MASS IN PLACE. NEAR CRITICAL
FIRE WEATHER CONDITIONS ARE POSSIBLE THROUGH THE INTERSTATE 5
CORRIDOR AND ACROSS THE ANTELOPE VALLEY THROUGH THURSDAY AS WELL.

CAZ239-252-231700-
/O.NEW.KLOX.FW.W.0004.120522T2125Z-120524T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
225 PM PDT TUE MAY 22 2012

...RED FLAG WARNING IN EFFECT UNTIL 6 AM PDT THURSDAY FOR THE
COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR THE
SANTA BARBARA SOUTH COAST AND MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES.
THIS WARNING IS IN EFFECT UNTIL 6 AM PDT THURSDAY.

* TIMING...GUSTY NORTH WINDS WILL COMBINE WITH A DRY AIR MASS IN
  PLACE TO CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE
  SANTA BARBARA SOUTH COAST AND MOUNTAINS FROM LATE THIS AFTERNOON
  THROUGH THURSDAY MORNING. CONDITIONS WILL MODERATE SOME BETWEEN
  LATE WEDNESDAY MORNING AND EARLY WEDNESDAY AFTERNOON...BUT GUSTY
  NORTH WINDS WILL STRENGTHEN ONCE AGAIN AND HUMIDITIES WILL DIP
  AGAIN BY WEDNESDAY EVENING...AND PERSIST INTO THURSDAY MORNING.

* WINDS...NORTH WINDS 25 TO 35 MPH WITH GUSTS TO BETWEEN 50 AND 60
  MPH WILL DEVELOP THROUGH AND BELOW THE PASSES AND CANYONS OF THE
  SANTA YNEZ RANGE THROUGH THURSDAY MORNING. WINDS GUSTS IN EXCESS
  OF 60 MPH WILL LIKELY OCCUR EACH EVENING IN THE MONTECITO AREA.
  THE WINDS WILL WEAKEN SOME DURING THE LATE MORNING AND EARLY
  AFTERNOON HOURS...BUT WILL REDEVELOP BY THE LATE AFTERNOON
  HOURS.

* RELATIVE HUMIDITY...RELATIVE HUMDITIES WILL FALL TO BETWEEN 15
  AND 25 PERCENT IN THE HILLS BETWEEN LATE THIS AFTERNOON AND
  EARLY THIS EVENING. HUMIDITY RECOVERIES WILL REMAIN POOR ON
  WEDNESDAY...AROUND 35 PERCENT DURING THE LATE MORNING AND EARLY
  AFTERNOON HOURS. ISOLATED SINGLE DIGIT HUMDITIES ARE POSSIBLE IN
  MORE FAVORABLE FOOTHILL LOCATIONS THROUGH THURSDAY.

* IMPACTS...IF FIRE IGNITION OCCURS ACROSS THE WARNING AREA...THERE
  COULD BE A RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A THREAT
  OF LIFE AND PROPERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

&&

$$

HALL/KITTELL
3 follow-up statements
239 
WWUS86 KLOX 231658
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
958 AM PDT WED MAY 23 2012

...RED FLAG WARNING IN EFFECT UNTIL 6 AM PDT THURSDAY FOR THE
COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR THE
SANTA BARBARA SOUTH COAST AND SOUTHERN MOUNTAINS...

.STRONG WINDS ALOFT COMBINED WITH A SIGNIFICANT NORTHERLY
PRESSURE GRADIENT WILL CONTINUE TO GENERATE STRONG AND GUSTY
NORTHERLY WINDS OVER THE REGION...PEAKING THIS EVENING...THEN
GRADUALLY WEAKENING THURSDAY AND FRIDAY. THE STRONGEST WINDS AND
LOWEST HUMIDITIES ARE EXPECTED OVER SOUTHERN SANTA BARBARA
COUNTY...ESPECIALLY THIS EVENING OVER THE SANTA YNEZ RANGE AND
MONTECITO FOOTHILLS. CONDITIONS ARE EXPECTED TO IMPROVE ON
THURSDAY AS THE WINDS GRADUALLY WEAKEN AND THE HUMIDITIES
INCREASE.

CAZ239-252-240100-
/O.CON.KLOX.FW.W.0004.000000T0000Z-120524T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
958 AM PDT WED MAY 23 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY FOR
THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR
THE SANTA BARBARA SOUTH COAST AND SOUTHERN MOUNTAINS...

* TIMING...CRITICAL CONDITIONS ARE EXPECTED LATER THIS AFTERNOON
  AND EVENING...THEN IMPROVE BY AROUND SUNRISE THURSDAY AS THE
  WINDS WEAKEN.

* WINDS...AFTER A BRIEF LULL...NORTHWEST WINDS 20 TO 30 MPH WITH
  GUSTS TO 45 MPH WILL REFORM BY LATE THIS AFTERNOON...THEN SHIFT
  TO THE NORTH TO NORTHEAST AND FURTHER INCREASE TO 20 TO 40 MPH
  WITH GUSTS TO 65 MPH THIS EVENING...BEFORE WEAKENING BY AROUND
  SUNRISE THURSDAY. THE STRONGEST WINDS WILL BE THROUGH THE SANTA
  YNEZ RANGE...INCLUDING THE MONTECITO FOOTHILLS WHERE AN ISOLATED
  GUST AROUND 70 MPH IS POSSIBLE.

* RELATIVE HUMIDITY...HUMIDITIES WILL FALL TO BETWEEN 12 AND 20
  PERCENT IN THE HILLS AND WINDIER CANYONS LATE THIS AFTERNOON AND
  EVENING...THEN SLOWLY RECOVER THROUGH THURSDAY MORNING.

* TEMPERATURE...TEMPERATURES WILL RISE TO BETWEEN 80 AND 90
  DEGREES OVER THE MAJORITY OF THE AREA...WITH WARM TEMPERATURES
  EXTENDING THROUGH THE EVENING.

* IMPACTS...IF FIRE IGNITION OCCURS ACROSS THE WARNING AREA... 
  THERE COULD BE A RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A 
  THREAT OF LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

KITTELL
778 
WWUS86 KLOX 232227
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
327 PM PDT WED MAY 23 2012

...RED FLAG WARNING IN EFFECT UNTIL 6 AM PDT THURSDAY FOR THE
COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR THE
SANTA BARBARA SOUTH COAST AND SOUTHERN MOUNTAINS...

.STRONG WINDS ALOFT COMBINED WITH A SIGNIFICANT NORTHERLY
PRESSURE GRADIENT WILL CONTINUE TO GENERATE STRONG AND GUSTY
NORTHERLY WINDS OVER THE REGION...PEAKING THIS EVENING...THEN
GRADUALLY WEAKENING THURSDAY AND FRIDAY. THE STRONGEST WINDS AND
LOWEST HUMIDITIES ARE EXPECTED OVER SOUTHERN SANTA BARBARA
COUNTY...ESPECIALLY THIS EVENING OVER THE SANTA YNEZ RANGE AND
MONTECITO FOOTHILLS. CONDITIONS ARE EXPECTED TO IMPROVE ON
THURSDAY AS THE WINDS GRADUALLY WEAKEN AND THE HUMIDITIES
INCREASE.

CAZ239-252-241300-
/O.CON.KLOX.FW.W.0004.000000T0000Z-120524T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
327 PM PDT WED MAY 23 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY FOR
THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR
THE SANTA BARBARA SOUTH COAST AND SOUTHERN MOUNTAINS...

* TIMING...CRITICAL CONDITIONS ARE EXPECTED LATER THIS AFTERNOON 
  AND EVENING...THEN IMPROVE BY AROUND SUNRISE THURSDAY AS THE 
  WINDS WEAKEN. 

* WINDS...WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45
  MPH WILL CONTINUE TO REFORM THIS AFTERNOON...THEN SHIFT TO THE
  NORTH TO NORTHEAST AND FURTHER INCREASE TO 20 TO 40 MPH WITH
  GUSTS TO 65 MPH THIS EVENING...BEFORE WEAKENING BY AROUND
  SUNRISE THURSDAY. THE STRONGEST WINDS WILL BE THROUGH THE SANTA
  YNEZ RANGE...INCLUDING THE MONTECITO FOOTHILLS WHERE AN ISOLATED
  GUST TO AROUND 70 MPH IS POSSIBLE.

* RELATIVE HUMIDITY...HUMIDITIES WILL FALL TO BETWEEN 10 AND 20 
  PERCENT IN THE HILLS AND WINDIER CANYONS LATE THIS AFTERNOON 
  AND EVENING...THEN SLOWLY RECOVER THROUGH THURSDAY MORNING. 

* TEMPERATURE...TEMPERATURES WILL RISE TO BETWEEN 80 AND 90 
  DEGREES OVER THE MAJORITY OF THE AREA...WITH WARM TEMPERATURES 
  EXTENDING THROUGH THE EVENING. 

* IMPACTS...IF FIRE IGNITION OCCURS ACROSS THE WARNING AREA... 
  THERE COULD BE A RAPID SPREAD OF WILDFIRE THAT WOULD LEAD TO A 
  THREAT OF LIFE AND PROPERTY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

KITTELL
331 
WWUS86 KLOX 241244
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
544 AM PDT THU MAY 24 2012

...RED FLAG WARNINGS HAVE BEEN CANCELLED...

.THE LATEST SURFACE OBSERVATIONS INDICATED THE GUSTY NORTHWEST TO
NORTH WINDS HAD DIMINISHED NOTICEABLY IN INTENSITY. THIS DECREASE
IN WIND HAS DIMINISHED THE THREAT OF CRITICAL FIRE WEATHER
CONDITIONS. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED.

ALTHOUGH A RED FLAG WARNING IS NO LONGER IN EFFECT...THERE WILL STILL
BE SOME HEIGHTENED FIRE WEATHER CONCERN ACROSS SOUTHERN SANTA
BARBARA COUNTY THROUGH THIS EVENING. ANOTHER ROUND OF NORTHWEST TO
NORTH WINDS IS EXPECTED THIS AFTERNOON AND TONIGHT. HOWEVER...THE
WIND SPEEDS ARE EXPECTED TO BE LOWER. THERE MAY A COUPLE HOURS OF
CRITICAL...OR NEAR CRITICAL...FIRE WEATHER CONDITIONS THIS AFTERNOON
AND EVENING. HOWEVER...WIDESPREAD...LONG DURATION...CRITICAL FIRE
WEATHER CONDITIONS ARE NOT ANTICIPATED. 

CAZ239-252-241345-
/O.CAN.KLOX.FW.W.0004.000000T0000Z-120524T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
SANTA BARBARA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
544 AM PDT THU MAY 24 2012

...RED FLAG WARNING IS CANCELLED FOR THE COMBINATION OF GUSTY
WINDS AND LOW RELATIVE HUMIDITIES FOR THE SANTA BARBARA SOUTH
COAST AND SOUTHERN MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE RED FLAG WARNING.

THE LATEST SURFACE OBSERVATIONS INDICATED THE GUSTY NORTHWEST TO
NORTH WINDS HAD DIMINISHED NOTICEABLY IN INTENSITY. THIS DECREASE
IN WIND HAS DIMINISHED THE THREAT OF CRITICAL FIRE WEATHER
CONDITIONS. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED.

$$

RAT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at May 22, 11:40 AM PDT, 2 hours 45 minutes earlier.

Area forecast discussion, May 22, 11:40 AM PDT, 2 hours 45 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1140 AM PDT TUE MAY 22 2012

...NEW AVIATION DISCUSSION...

.SYNOPSIS...
GUSTY TO STRONG WINDS WILL BE ON THE MENU INTO THURSDAY NIGHT...WITH
THE PEAK WINDS OCCURRING IN THE OVERNIGHT HOURS. A LOW WILL APPROACH
FROM THE NORTH BY FRIDAY AND INCREASE CLOUDS INTO THE WEEKEND...THEN
EXIT EARLY NEXT WEEK. A GENERAL COOLING TREND AFTER TODAY FOR
THE AFTERNOON TEMPERATURES THAT WILL REACH BELOW NORMAL BY
FRIDAY...AND THEN RISE TO REACH ABOVE NORMAL ON MONDAY.

&&

.SHORT TERM (TODAY-THU)...
FORECAST IN GOOD SHAPE THIS MORNING. STRONG NORTHWEST WINDS WILL
INCREASE TODAY...AND CURRENT SUITE OF WIND WARNINGS AND ADVISORIES
LOOK GOOD. AT THIS POINT...IT LOOKS LIKE THE WINDS PEAK WEDNESDAY
EVENING...AND WITH A SUBTLE NORTHEAST SHIFT. THIS RAISES CONCERN FOR
THE MONTECITO AREA...AND MAY UPGRADE SRN SBA COUNTY TO A WARNING FOR
TOMORROW...IF NOT FOR TONIGHT AS WELL. DESPITE THE WEAKENING
RIDGE...THE OFFSHORE FLOW SHOULD KEEP TEMPERATURES OVER THE COASTS
AND VALLEYS SIMILAR TO YESTERDAY...WITH A LITTLE COOLING OVER THE
INTERIOR AREAS.

***FROM PREVIOUS DISCUSSION***

WINDS ARE THE MAIN STORY DURING THE PERIOD. STRONG WNW FLOW HAS SET
UP BEHIND A DRY FRONT THAT MOVED OVER THE AREA LAST EVENING. THE SFC
PATTERN HAS TWO FACETS. ONE IS A LARGE SYNOPTIC NW PRESSURE GRADIENT
ORIGINATING FROM A LARGE EAST PAC HIGH AND MOVING TOWARDS A THERMAL
LOW NEAR NEEDLES. THE SECOND IS SHARP NORTH TO SOUTH PRESSURE
GRADIENT FROM A MESOSCALE HIGH NEAR BAKERSFIELD. THERE IS PLENTY OF
SUBSIDENCE BEHIND THE FRONT TO DRIVE DOWN WIND SUPPORT FROM THE FAST
FLOW ALOFT. ALL OF THIS WILL COMBINE TO GIVE THREE DAYS OF WINDY
CONDITIONS. THE WINDIEST AREA WILL BE THE I-5 CORRIDOR WHICH WILL
SEE REGULAR GUSTS TO 60 MPH AND ISOLATED GUSTS AS HIGH AS 75 MPH.
THE WESTERN PORTION OF THE ANTELOPE VLY WILL ALSO SEE WIND GUSTS TO
60 MPH. THESE DESERT WINDS WILL BE STRONG ENOUGH TO KICK UP LARGE
CLOUDS OF BLOWING DUST. THE SANTA BARBARA MTNS ESP THE SANTA YNEZ
RANGE WILL SEE STRONG ADVISORY GUSTS TO 55 MPH AND THE SBA SOUTH
COAST AREAS NEAR THE PASSES AND CANYONS WILL ALSO SEE WIND GUSTS TO
50 MPH. NORTHWEST WINDS GUSTING TO 45 MPH WILL ALSO DEVELOP ACROSS
THE CENTRAL COAST. THESE WINDS WILL PEAK EACH EVENING AND THEN
DIMINISH LATER IN THE MORNING THROUGH THE AFTERNOON BEFORE ONCE
AGAIN PICKING UP IN THE LATE AFTERNOON. THE UPPER SUPPORT FOR THE
WINDS WILL TAPER OFF LATER THURSDAY MORNING AND THE WINDS SHOULD
SUBSIDE FOR GOOD THEN.

SKIES WILL BE MOSTLY CLEAR THROUGH THE PERIOD SAVE FOR SOME LOW
CLOUDS OVER THE L.A. COAST EACH NIGHT THROUGH MORNING AND SOME LOW
CLOUDS AND PATCHY DENSE FOR OVER THE CENTRAL COAST THIS MORNING.

STILL PRETTY WARM TODAY ESP AWAY FROM THE COAST WHERE UPPER 80S AND
LOWER 90S WILL BE COMMON. THE SBA SOUTH COAST WILL ALSO BE RATHER
WARM AS THE ADIABATIC COMPRESSION FROM THE NORTH FLOW GIVES TEMPS
THERE A LITTLE KICK. MAX TEMPS WILL FALL AS COUPLE DEGREES EACH DAY
WED AND THU AS HGTS STEADILY FALL. OVERNIGHT LOWS WILL BE NEAR
NORMAL EXCEPT FOR THE WINDIER AREAS WHICH WILL BE MUCH WARMER THAN
THE WIND SHELTERED AREAS.

.LONG TERM (FRI-MON)...
BIG CHANGE IN THE WEATHER PATTERN FRIDAY FOR THE START OF THE
HOLIDAY WEEKEND. ALL MEDIUM RANGE MDLS AGREE THAT A COOL UPPER LOW
WILL RETROGRADE OUT OF IDAHO AND INTO CALIFORNIA. HOW COOL IS THE
MAIN QUESTION. THE GFS IS THE WARMEST AND LOWERS HGTS TO 574
DM...THE EC IS COOLER WITH 566 DM HGTS...AND THE GEM AND THE NAM ARE
FORECASTING A FAIRLY OTHER-WORLDLY 557 DM. MAX TEMPS SHOULD BE
ANYWHERE FROM 10 TO 20 DEGREES BELOW NORMAL. THE RAPIDLY LOWERING
HGTS SHOULD SPIN UP A MARINE CLOUD LAYER THAT WILL COVER THE COASTS
AND VLYS SOUTH OF POINT CONCEPTION. NORTH OF POINT CONCEPTION THE
OFFSHORE FLOW SHOULD KEEP THE MARINE LAYER CLOUDS AT BAY.

IT WILL STILL BE FAIRLY COOL SATURDAY BUT A NICE WARMING TREND WILL
KICK IN SUNDAY AND LAST INTO MONDAY.

&&

.AVIATION...22/1800Z.
AMDAR DATA SHOWS THE MARINE LAYER DEPTH AT 1100 FEET NEAR KLAX THIS
MORNING. THE MARINE CLOUDS WERE CLEARING IN MOST SECTIONS AND WE ARE
EXPECTING VFR CONDITIONS THROUGH THE DAY. THE MAIN WEATHER CONCERN
HOWEVER WILL BE WIND. STRONG NORTHWEST WINDS ARE EXPECTED TO
INCREASE FURTHER THIS EVENING AND CONTINUE THROUGH THURSDAY. THE
WINDS WILL CAUSE TURBULENCE NEAR MOUNTAIN RANGES LOW LEVEL WIND
SHEAR NEAR KSBA BEGINNING THIS EVENING AND POSSIBLY WIDESPREAD
BLOWING DUST FOR KPMD AND KWJF STARTING THIS AFTERNOON.

THE MARINE CLOUDS WILL RETURN TO THE LA COAST LATE TONIGHT AND
CONTINUE INTO WEDNESDAY MORNING WITH IFR TO MVFR CONDITIONS.

KLAX...GOOD CONFIDENCE THAT VFR CONDITIONS WILL CONTINUE THROUGH
THIS EVENING...FOLLOWED BY IFR TO MVFR CONDITIONS WITH MARINE CLOUDS
LATE TONIGHT THROUGH WEDNESDAY MORNING. THERE IS A 30 PERCENT
CHANCE OF THE TIMING OF LOW CLOUD ARRIVAL VARYING BY AS MUCH AS A
FEW HOURS.

KBUR...HIGH CONFIDENCE IN VFR CONDITIONS THROUGH WEDNESDAY. THERE IS
A 20 PERCENT CHANCE OF LOW LEVEL WIND SHEAR BEGINNING TONIGHT.

&&

.MARINE...
A GALE WARNING REMAINS IN EFFECT FOR THE OUTER WATERS THROUGH EARLY
TUESDAY AFTERNOON. NORTHWEST WINDS WILL BECOME EVEN STRONGER FROM
TUESDAY AFTERNOON INTO THURSDAY...WITH STORM FORCE GUSTS UP TO 50
KNOTS EXPECTED MAINLY WELL OFFSHORE AND NORTHWEST OF SAN NICOLAS
ISLAND. AS A RESULT...A STORM WARNING IS IN EFFECT FOR THE OUTER
COASTAL WATERS FROM LATER TUESDAY AFTERNOON THROUGH LATE WEDNESDAY
NIGHT. THE VERY STRONGEST WINDS ARE EXPECTED TO OCCUR TUESDAY
EVENING AND OVERNIGHT...AND AGAIN WEDNESDAY EVENING AND OVERNIGHT.
DURING THIS PEAK... NORTHWEST WINDS OF 25 TO 35 KNOTS WITH GUSTS TO
45 TO 50 KNOTS CAN BE EXPECTED.  DUE TO THE STRENGTH AND DURATION OF
STRONG NORTHWEST WINDS...THERE WILL LIKELY BE A PROLONGED PERIOD OF
VERY STEEP AND HAZARDOUS SEAS...POSSIBLY REACHING HEIGHTS OF 12 TO
14 FEET BY MIDWEEK. THE EXPECTED STRENGTH AND DURATION OF THIS GALE
FORCE WIND EVENT AND ASSOCIATED HAZARDOUS SEA CONDITIONS IS VERY
UNUSUAL FOR THE COASTAL WATERS OFF SOUTHERN CALIFORNIA...ESPECIALLY
DURING THE MONTH OF MAY. PLEASE SEE LAXMWWLOX AND LAXMWSLOX FOR
FURTHER DETAILS ON THE GALE AND STORM WARNINGS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
STORM WARNING (SEE LAXMWWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...KITTELL/RORKE
AVIATION...SWEET
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 22, 6:00 AM PDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT TUE MAY 22 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-231300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT TUE MAY 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

STRONG NORTHWEST WINDS WILL CONTINUE TO IMPACT THE REGION...WITH
POTENTIALLY DAMAGING WINDS OVER THE I-5 CORRIDOR...SOUTHERN SANTA
BARBARA COUNTY...AND THE ANTELOPE VALLEY. STRONG STORM FORCE WINDS
WILL ALSO IMPACT THE WATERS OFF THE CENTRAL COAST...WITH DANGEROUS
SEA CONDITIONS. GUSTY WINDS WILL ALSO IMPACT THE CENTRAL
COAST...SANTA YNEZ VALLEY...AND THE SANTA CLARITA VALLEY. THE
COMBINATION OF THE STRONG WINDS AND DRY AIR WILL BRING ELEVATED FIRE
WEATHER CONCERNS...ESPECIALLY OVER THE SANTA YNEZ RANGE.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* STORM WARNING..............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

STRONG NORTHWEST WINDS WILL CONTINUE TO IMPACT THE REGION...WITH
POTENTIALLY DAMAGING WINDS OVER THE I-5 CORRIDOR...SOUTHERN SANTA
BARBARA COUNTY...AND THE ANTELOPE VALLEY. STRONG STORM FORCE WINDS
WILL ALSO IMPACT THE WATERS OFF THE CENTRAL COAST...WITH DANGEROUS
SEA CONDITIONS. GUSTY WINDS WILL ALSO IMPACT THE CENTRAL
COAST...SANTA YNEZ VALLEY...AND THE SANTA CLARITA VALLEY. THE
COMBINATION OF THE STRONG WINDS AND DRY AIR WILL BRING ELEVATED FIRE
WEATHER CONCERNS...ESPECIALLY OVER THE SANTA YNEZ RANGE. THESE WINDS
ARE EXPECTED TO PEAK WEDNESDAY EVENING...BUT MAY REMAIN WINDY
THROUGH FRIDAY.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* STORM WARNING..............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:17 PM PDTStorm WarningLOX60 hr
May 22, 3:17 AM PDTWind AdvisoryLOX48 hr
May 22, 3:39 AM PDTSmall Craft AdvisoryLOX65 hr
May 22, 2:19 PM PDTHigh Wind WatchLOX13 hr

Nearby

Red Flag Warnings in California, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.